Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Should i add the new Integrase from Merck?
Dec 25, 2006

I started a new regimen 8/1/06 which consisted of Truvada, Ritonavir 100mg B.I.D., TMC 114, and Fuzeon. Stopped the Fuzeon after 11 days. Horrific side effects.VL at end of Oct. was undect. CD4 increased slightly to 135. Thank you. Bruce

Response from Dr. Daar

It is difficult to answer these types of questions without more information. I am assuming that you have a highly resistant virus based upon the regimen you were started on. If you were started on Truvada, ritonavir and TMC114 (darunavir) and Fuzeon (T-20) I suspect your provider thought that you needed these drugs in order to have a regimen likely to suppress viral load to undetectable. It appears based upon what you are saying that after 3 months you did indeed reach that goal. It sounds like of the three months on treatment you were only on Fuzeon for 11 days and the rest of the time was on Truvada, ritonavir and TMC114. The decision as to whether you need to add another drug, yet alone an integrase inhibitor is really dependent upon your treatment history and extent of drug resistant virus. Since you became undetectable primarily on your current regimen it would suggest that these medications may be sufficiently active to keep your viral load in check. I would suggest that you talk to your expert provider about how comfortable s/he is that your current regimen would be sufficiently active to keep your viral load down. If so, then you probably just need to be followed closely. If not, then consideration could be given to adding another drug if it is available.

Best, Eric


Previous
Should I be on medications?
Next
BLIPS OR NOT ?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement